Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 96, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 26, 2018, 4:18 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana; Humphreys County, Issaquena County, Sharkey County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2018, 4:18 PM CDT (21:18 UTC)
- Expired
- Sep 26, 2018, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, West Carroll Parish, LA, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 4:30 PM CDT | FLASH FLOOD | 2 S Forest, LA | FLOODING ON HWY 17 BETWEEN FOREST AND PIONEER. |
| Sep 26, 4:39 PM CDT | FLASH FLOOD | Rolling Fork, MS | MULTIPLE STREETS FLOODED IN ROLLING FORK INCLUDING HICKS AVE, LINDSEY ST, MULBERRY ST, AND ALEXANDER ST. |
| Sep 26, 5:00 PM CDT | FLASH FLOOD | Anguilla, MS | CORRECTS TIME OF PREVIOUS FLASH FLOOD REPORT FROM ANGUILLA. WATER WAS FLOWING ACROSS MULTIPLE STREETS IN ANGUILLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WGUS54 KJAN 262118
FFWJAN
LAC035-123-MSC053-055-125-270015-
/O.NEW.KJAN.FF.W.0096.180926T2118Z-180927T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
418 PM CDT WED SEP 26 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central East Carroll Parish in northeastern Louisiana...
West Carroll Parish in northeastern Louisiana...
Northwestern Issaquena County in west central Mississippi...
Southern Humphreys County in central Mississippi...
Northern Sharkey County in west central Mississippi...
* Until 715 PM CDT.
* At 413 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain have
fallen, especially over north central Sharkey and southern
Humphreys County and also across West Carroll and East Carroll
Parish. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lake Providence, Belzoni, Rolling Fork, Oak Grove, Anguilla, Grace,
Panther Burn, Shelburn, Nitta Yuma, Darnell, Gassoway, Delta City,
Millikin, Midnight, Mayersville, Kilbourne, Forest, Silver City,
Louise and Pioneer.
Additional rainfall amounts of two to four inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3288 9151 3301 9143 3301 9092 3310 9091
3310 9069 3312 9069 3321 9033 3310 9035
3313 9037 3308 9037 3311 9043 3305 9043
3292 9052 3292 9066 3269 9124 3258 9159
$$
DC2 follow-up statements
008
WGUS74 KJAN 262202
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
502 PM CDT WED SEP 26 2018
LAC035-123-MSC053-055-125-270015-
/O.CON.KJAN.FF.W.0096.000000T0000Z-180927T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
East Carroll LA-West Carroll LA-Issaquena MS-Humphreys MS-Sharkey MS-
502 PM CDT WED SEP 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
CENTRAL EAST CARROLL AND WEST CARROLL PARISHES...NORTHWESTERN
ISSAQUENA...SOUTHERN HUMPHREYS AND NORTHERN SHARKEY COUNTIES...
At 455 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Three to five inches of rain have
already fallen, especially over north central Sharkey and southern
Humphreys County and also across West Carroll and East Carroll
Parish. Multiple roads in Forest in West Carroll Parish and Rolling
Fork in Sharkey were flooded. Flash flooding has already occurred
and is expected to continue.
Some locations that will experience flooding include...
Lake Providence, Belzoni, Rolling Fork, Oak Grove, Anguilla, Grace,
Panther Burn, Shelburn, Nitta Yuma, Darnell, Gassoway, Delta City,
Millikin, Midnight, Mayersville, Kilbourne, Forest, Silver City,
Louise and Pioneer.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3288 9151 3301 9143 3301 9092 3310 9091
3310 9069 3312 9069 3321 9033 3310 9035
3313 9037 3308 9037 3311 9043 3305 9043
3292 9052 3292 9066 3269 9124 3258 9159
$$
DC083
WGUS74 KJAN 270012
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
712 PM CDT WED SEP 26 2018
LAC035-123-MSC053-055-125-270021-
/O.EXP.KJAN.FF.W.0096.000000T0000Z-180927T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
East Carroll LA-West Carroll LA-Issaquena MS-Humphreys MS-Sharkey MS-
712 PM CDT WED SEP 26 2018
...THE FLASH FLOOD WARNING FOR CENTRAL EAST CARROLL AND WEST CARROLL
PARISHES...NORTHWESTERN ISSAQUENA...SOUTHERN HUMPHREYS AND NORTHERN
SHARKEY COUNTIES WILL EXPIRE AT 715 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3288 9151 3301 9143 3301 9092 3310 9091
3310 9069 3312 9069 3321 9033 3310 9035
3313 9037 3308 9037 3311 9043 3305 9043
3292 9052 3292 9066 3269 9124 3258 9159
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:38 PM CDT, 40 minutes earlier.
Area forecast discussion, Sep 26, 3:38 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 338 PM CDT Wed Sep 26 2018 .DISCUSSION... Tonight and Thursday: Convection continues to fire this afternoon along leftover cold pool boundary from overnight convection which has become nearly stationary over central sections. Rainfall amounts have been quite high in areas that have seen repeat cells and some flooding has occurred. Convergence along this boundary will continue into the evening and with PWs remaining around 2 inches, expect limited flash flood threat to continue as well. Mid level southwesterly flow will allow surface frontal boundary to slow its southward progress tonight into Thursday as shortwave moves out of the Plains. A wave looks to form on the surface boundary over southern LA by Thursday morning in advance of the mid level shortwave. While more convection is expected Thursday, the majority looks to be held up to the far south near the track of the surface low as it move up the front Thursday afternoon. As this occurs, the cold front will finally begin to push east late in the day./26/ Thursday night through early next week... A front will move down into the region Thursday and stall across the southern portions of the forecast area. This will allow a little bit of drier air to move into the northern portions of the forecast area, with dewpoints in the 60s areawide through the weekend and even some lower 60s dewpoints in the north. This front will help become a focus for afternoon and evening showers and thunderstorms through the weekend. Deeper moisture returns to the region heading into next week as upper ridging and southerly flow returns. Diurnal storms will be possible but at this point coverage looks more isolated. Temperatures will moderate with this upper ridge becoming more established over the southeast United States and highs should start to inch back closer to 90 degrees and overnight lows near 70. /28/ && .AVIATION... 18Z TAF discussion: Mostly MVFR conditions exist across the TAF sites this afternoon and will continue as such through the period. Numerous showers and thunderstorms will continue in the HKS, JAN and MEI corridor through the afternoon while more scattered coverage will exist elsewhere. Where storms occur, drastically lower ceilings and visibilities to IFR/LIFR will occur, but durations should only last around an hour. Convective possibilities will continue through the night, but overall coverage will decrease after sunset. These conditions will continue ahead of a cold front that will pass GLH and GWO by sunset then stall along a GTR-JAN-HEZ line by sunrise Thursday morning./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 78 66 84 / 60 40 13 19 Meridian 69 79 68 84 / 60 68 27 25 Vicksburg 68 77 64 84 / 61 32 9 16 Hattiesburg 71 82 70 85 / 63 70 28 43 Natchez 69 79 66 83 / 64 35 12 22 Greenville 64 74 61 82 / 26 23 7 8 Greenwood 67 76 63 82 / 36 35 8 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 26/28
Hazardous weather outlook, Sep 26, 1:56 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 156 PM CDT Wed Sep 26 2018 ARZ074-075-LAZ007>009-MSZ018-019-025>042-271900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo- 156 PM CDT Wed Sep 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ015-016-023>026-MSZ043>066-072>074-271900- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 156 PM CDT Wed Sep 26 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Through this evening Showers and thunderstorms capable of producing heavy rainfall will continue this evening ahead of an approaching cold front. Rainfall amounts of 2 to 4 inches in a short period of time may result in flash flooding. Locally higher rainfall amounts will also be possible, especially where storms move repeatedly over the same areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 26 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Sep 26, 2:48 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD HAMBURG 33.23N 91.80W
09/26/2018 ASHLEY AR PUBLIC
STREET FLOODING IN HAMBURG, PICTURE RELAYED
VIA SOCIAL MEDIA.
&&
TWLocal storm report, Sep 26, 2:55 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HEAVY RAIN 1 S RICHLAND 32.22N 90.16W
09/26/2018 M4.55 INCH RANKIN MS PUBLIC
RAINFALL TOTAL SINCE MIDNIGHT AT THE
RICHLAND CWOP STATION.
&&
TWSpecial weather statement, Sep 26, 3:17 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
317 PM CDT WED SEP 26 2018
LAZ009-MSZ034-040-041-262100-
East Carroll LA-Washington MS-Sharkey MS-Issaquena MS-
317 PM CDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL
PARISH...SOUTHWESTERN WASHINGTON...NORTHWESTERN ISSAQUENA AND
NORTHWESTERN SHARKEY COUNTIES UNTIL 400 PM CDT...
At 317 PM CDT, Meteorologists were tracking a strong thunderstorm
near Glen Allan, or 11 miles southeast of Eudora, moving east at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Glen Allan around 330 PM CDT.
Grace around 345 PM CDT.
Rolling Fork, Nitta Yuma and Panther Burn around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9120 3299 9117 3302 9116 3303 9114
3305 9112 3306 9112 3308 9114 3313 9114
3313 9111 3307 9083 3286 9087 3294 9121
TIME...MOT...LOC 2017Z 280DEG 16KT 3301 9111
DCSpecial weather statement, Sep 26, 3:21 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Jackson MS 321 PM CDT WED SEP 26 2018 LAZ007>009-262100- Morehouse LA-East Carroll LA-West Carroll LA- 321 PM CDT WED SEP 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOREHOUSE... SOUTHWESTERN EAST CARROLL AND CENTRAL WEST CARROLL PARISHES UNTIL 400 PM CDT... At 320 PM CDT, Meteorologists were tracking a strong thunderstorm over Goodwill, or 18 miles south of Wilmot, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oak Grove and Darnell around 340 PM CDT. Other locations impacted by this storm include Pioneer and Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and other storms in the region, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3271 9169 3288 9165 3288 9123 3261 9128 TIME...MOT...LOC 2020Z 281DEG 22KT 3279 9156 DC
Special weather statement, Sep 26, 3:29 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
329 PM CDT WED SEP 26 2018
LAZ008-015-262115-
Richland LA-West Carroll LA-
329 PM CDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT RICHLAND AND SOUTHWESTERN WEST
CARROLL PARISHES UNTIL 415 PM CDT...
At 328 PM CDT, Meteorologists were tracking a strong thunderstorm
over Rayville, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Holly Ridge around 345 PM CDT.
Delhi around 400 PM CDT.
Warden around 405 PM CDT.
Darnell around 415 PM CDT.
Other locations impacted by this storm include Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and other
storms in the region, and may lead to localized flooding. Do not
drive your vehicle through flooded roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3254 9190 3254 9188 3252 9187 3252 9184
3257 9181 3256 9174 3260 9172 3261 9167
3267 9163 3272 9145 3255 9144 3253 9147
3250 9148 3241 9148 3240 9163 3237 9170
3234 9172 3234 9176 3229 9190 3250 9191
TIME...MOT...LOC 2028Z 246DEG 22KT 3246 9175
DCLocal storm report, Sep 26, 4:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD SANDERSVILLE 31.79N 89.04W
09/26/2018 JONES MS EMERGENCY MNGR
SEVERAL DRIVEWAYS AND ROADS UNDERWATER IN
NORTHEAST JONES COUNTY.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:10 PM CDT | Flash Flood Warning | JAN | Concordia | 3 hr |
| Sep 26, 3:21 PM CDT | Special Weather Statement | JAN | West Carroll | 39 min |
| Sep 26, 3:29 PM CDT | Special Weather Statement | JAN | Richland | 46 min |
| Sep 26, 6:20 AM CDT | Special Weather Statement | JAN | Carroll, Leflore | 55 min |
| Sep 26, 11:55 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Sep 26, 1:06 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 114 min |
| Sep 26, 1:50 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 110 min |
| Sep 26, 2:54 PM CDT | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Sep 26, 3:17 PM CDT | Special Weather Statement | JAN | Sharkey | 43 min |
| Sep 26, 3:53 PM CDT | Areal Flood Warning | JAN | Rankin | 6 hr |
| Sep 26, 6:02 PM CDT | Special Weather Statement | JAN | Yazoo | 43 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.